Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 169, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2004, 7:22 PM CDT for Lee County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 25, 2004, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Lee County, TX, Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 260024
FFWSAT
TXC287-491-260315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
LEE
* UNTIL 1015 PM CDT
* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 11 MILES EAST OF GRANGER DAM...
OR ABOUT OVER THORNDALE...MOVING WEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...THRALL...TAYLOR...
TANGLEWOOD...SERENADA...ROUND ROCK...LIBERTY HILL...LEXINGTON...
HUTTO...GRANGER...GIDDINGS...GEORGETOWN DAM...GEORGETOWN...
FLORENCE...FEDOR...DIME BOX AND ANDICE.
THUNDERSTORMS MOVING IN FROM THE NORTH AND EAST WERE PRODUCING
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3070 9798 3051 9777 3049 9735 3028 9702
3008 9703 3028 9672 3051 9697 3045 9721
3071 9729 3086 9782
$$1 follow-up statement
000
WGUS74 KEWX 260315
FFSSAT
TXC287-491-260315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 PM CDT FRI JUN 25 2004
...THE FLASH FLOOD WARNING FOR LEE AND WILLIAMSON COUNTIES WILL
EXPIRE AT 1015 PM CDT...
SHOWERS AND THUNDERSTORMS HAVE WEAKENED WHILE MOVING SOUTH. AN
ADDITIONAL QUARTER TO HALF INCH OF RAIN IS POSSIBLE. MOTORISTS
SHOULD APPROACH LOW WATER CROSSINGS WITH EXTREME CAUTION.
LAT...LON 3070 9798 3051 9777 3049 9735 3028 9702
3008 9703 3028 9672 3051 9697 3045 9721
3071 9729 3086 9782
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:20 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 6:20 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 PM CDT FRI JUN 25 2004 .UPDATE... UPDATED FORECAST TO RE-TOOL 1ST PERIOD POPS BASED ON LATEST RADAR AND SATELLITE TRENDS. INCREASED QPF THRU SAT AS WELL. OTHERWISE... PREVIOUS FORECAST THINKING ON TRACK. && .PREV DISCUSSION... WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE ORGANIZED HEAVY RAINFALL MOST AREAS. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE 35....AND RUN THROUGH SUNDAY MORNING. THIS IS A CONTINUING CUMULATIVE RAIN EVENT. WITH A GENERAL TROUGHINESS FORECAST TO REMAIN OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY. WILL HAVE DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT FRIDAY. DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE MIDDLE OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU SUN AFTN. && 11/03/08/JB/26
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-261002- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 505 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE REMAINS OVER TEXAS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 25, 2:12 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.25 INCH UVALDE TX AMATEUR RADIO
&&
DCLocal storm report, Jun 25, 2:28 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD EAST OF WOODSIDE CLOSED.
0206 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
0212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MCNEAL AT OVERBROOK CLOSED.
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SAN PEDRO DR AT MALTSBERGER CLOSED.
0215 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SINCLAIR RD AT ROSILLO CREEK CLOSED.
&&
DCLocal storm report, Jun 25, 2:46 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD DEL RIO 29.38N 100.90W
06/25/2004 VAL VERDE TX LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS CLOSED.
0230 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.50 INCH UVALDE TX LAW ENFORCEMENT
&&
DCLocal storm report, Jun 25, 3:52 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAHAN RD AT SLOAN CLOSED.
0311 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DREAMLAND DR AT VANCE JACKSON CLOSED.
0234 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
IH 10 AT WEST AVE CLOSED.
0251 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MALTSBERGER LN 900 FT EAST OF SAN PEDRO CLOSED.
0329 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MISSION RD AT SAN ANTONIO RIVER CLOSED.
0241 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
OVERBROOK DR AT ALGET CLOSED.
0306 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
VERBENA RD AT ENCINO PARK CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:14 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Jun 26, 4:15 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Real, Uvalde | 3 hr |
| Jun 26, 6:01 PM CDT | Flash Flood Warning | EWX | Blanco, Hays, Kendall, Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.